Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Underactive thyroid. Quit smoking. Itchy thighs, lumps on knee & thigh,weight gain. Side effect?


I was diagnosed with underactive thyroid about 1 year ago after suffering a number of weird and wonderful symptoms, however since then I have developed extremely itchy inner thighs which drive me insane, the skin doesn't appear to be dry and there was no rash, lumps, bumps or spots until last week when 3 lumps appeared towards the knee area on one thigh and one lump on the other thigh. I gave up smoking along with my partner some 12 months prior to being diagnosed as hyperthyroidic and he has a very itchy back that his doctor said is a side effect of giving up smoking and may never go away. My inner thighs started randomly itching quite some time after I quit smoking so I don't think it's that. I have also put on about 2 stone in weight over the time I stopped smoking and I tend to wear leggings or tights most of the time and wonder if it's just lack of air or always wearing clothing which is tight when once I would have worn trousers or jeans.

Any thoughts ???

Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

The symptoms that you have described. That is the itching and the underactive thryoid are pointing to itching that is caused because of hypothyroidism. What I need you to do is to get your thyroid active by taking regular thyroid hormone pills. Before you take any pills please do consult a doctor or an endocrinologist. This will help you greatly. I hope this helps.

Dr Vineet
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor